Alert archive / Florida / Special Weather Statements in 2018
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Jul 20, 2018, 12:29 PM EDT for Seminole County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2018, 12:29 PM EDT (16:29 UTC)
- Expired
- Jul 20, 2018, 12:45 PM EDT
- In force
- 16 min
- Issued by
- NWS Melbourne, FL
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 81 km from the middle of the area, began a volume at 16:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 4.5 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 641 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274
WWUS82 KMLB 201629
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1229 PM EDT FRI JUL 20 2018
FLZ141-147-201645-
Coastal Volusia FL-Northern Brevard County FL-
1229 PM EDT FRI JUL 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BREVARD AND
NORTHEASTERN VOLUSIA COUNTIES UNTIL 1245 PM EDT...
At 1228 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Daytona Beach to near Merritt Island Wildlife
Refuge. Movement was east at 20 to 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daytona Beach, Port Orange, Titusville, New Smyrna Beach and
Edgewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2909 8090 2867 8059 2844 8050 2842 8053
2840 8070 2926 8114 2926 8099
TIME...MOT...LOC 1628Z 266DEG 17KT 2920 8104 2860 8067
$$
KNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 20, 9:17 AM EDT, 3 hours 12 minutes earlier.
Area forecast discussion, Jul 20, 9:17 AM EDT, 3 hours 12 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 917 AM EDT Fri Jul 20 2018 .DISCUSSION... Current-Tonight...915 MHZ Cape wind profilers continue to show deep SWRLY flow over the area. This deep/moderate flow will keep the ECSB from developing along the Volusia/Space coasts while it may develop further south, but remained pinned along the coast. 10Z KXMR sounding shows a PWAT of 1.88 inches with 700/500mb temps of +9.7C/- 6.0C respectively (rather warm). Surface ridge axis remains well south of the area. A weak frontal boundary remains quasi-stationary over the Deep South while moisture pools along and ahead of it. Much higher PWATs are forecast across our northern zones today while some dry air intrusion is seen on forecast maps from the southeast Gulf through Lake Okeechobee and across the Treasure Coast. Highest PoPs 50-70pct continue across the I-4 corridor tapering down to 20-30pct across Okeechobee County and the Treasure Coast. It remains to be seen if early morning convection/clouds hamper convective production further north, which in turn could affect high temperatures as well. Also in play, is a thin NE/SW oriented mid-level trough that could aid in convective development this afternoon northward, as it slowly sags south. For now will keep inherited U80s/L90s along/north of I-4 with L-M90s southward. Heat index readings could approach 100-105 this afternoon southward, especially outside of thicker cloud cover or early precip. Storm threats continue to be frequent cloud to ground/water lightning in a few cells, torrential downpours, and gusty winds locally up to around 50 mph. Boaters on inland lakes and across the intracoastal waters will need to keep an eye to the sky westward this afternoon (especially Cape northward) for developing and approaching showers/storms. While activity should be on a downward swing towards sunset, deep moisture/mesoscale boundaries along/north of I-4 may keep a small threat for convection here overnight. Overnight lows will continue in the 70s with conditions mild and SWRLY flow becoming light. Precip/cloud debris will thin late evening/overnight. && .AVIATION...Convective activity diminishing as moves into ECFL from the west this morning, but we may see an isolated light rain shower along/north of I-4. By early afternoon we should see an uptick in developing convection across the I-4 corridor where moisture is deepest. Tempo groups in place here. A little more uncertainty southward with some drier air and likely lack of an ECSB areawide. Convective gusts to 35-40KT easily possible once again given the strength of the steering layer winds WSW @ ~20KT). && .MARINE...Today-tonight...Surface ridge axis remains suppressed southward. Deep southwesterly flow will lead to early-mid afternoon convection moving off of the Volusia/N. Brevard coasts. More isolated chances southward late day/early evening where moisture remains much lower. The ECSB should not develop north of Indian River County due to the opposing wind flow, but if it does develop southward it will likely be pinned along the coast. Outside of storms, offshore flow expected to keep seas tame 2FT near shore and 3FT well offshore. Surface wind speeds AOB 15 kts. && .HYDROLOGY...The Saint Johns River is either above Action Stage or just above Flood Stage between Geneva and Astor. Little change is expected into the weekend. Near Geneva, just south of Lake Harney, the most recent stage was 8.06 feet, which is just above Flood Stage (8.0 feet). The river is forecast to fall slightly but remain near Flood Stage into early next week. A River Flood Warning remains in effect for this area. At Sanford, the most recent stage was 5.02 feet, which is above Action Stage (4.2 feet). The river is forecast to remain nearly steady, staying below Flood Stage (5.5 feet) into early next week. Near Deland, the most recent stage was 3.47 feet, which is right around Action Stage (3.5 feet). The river is forecast to remain nearly steady into early next week. At Astor, the most recent stage was 2.16 feet, which is just below Flood Stage (2.3 feet). The river is forecast to remain near or just below Flood Stage into early next week. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Sedlock/Negron
Hazardous weather outlook, Jul 20, 9:09 AM EDT, 3 hours 20 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Melbourne FL 909 AM EDT Fri Jul 20 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-210100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 909 AM EDT Fri Jul 20 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Deep layer southwest flow coupled with increased moisture across the northern half of Florida will lead to scattered to numerous showers and lightning storm across east central Florida today, along and ahead of the west coast sea breeze as it quickly moves from west to east across the Florida peninsula. Once again, the highest coverage is expected near and north of the Interstate-4 corridor this afternoon. Storm motion today will be to the east-northeast at 20 to 25 MPH. The main storm threats will be frequent cloud to ground lightning, wind gusts of 40 to 45 mph, and torrential downpours of up to 1 to 2 inches in a 60 to 90 minute period, which may cause ponding of water in urban and other poorly drained, low lying areas. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .MARINE THUNDERSTORM GUST IMPACT... Afternoon storms will be capable of producing wind gusts of 35 knots or greater on area lakes, as well as the intracoastal and near shore Atlantic waters. The highest threat will be from Lake Kissimmee and Cape Canaveral northward. Mariners should watch for storms quickly approaching from the west. .EXCESSIVE HEAT IMPACT... Afternoon heat indices between 100 and 105 degrees are expected from Lake Kissimmee and Cape Canaveral southward to Okeechobee and Tequesta. If working outside or engaging in any outdoor activity, be sure to remain well hydrated, and take frequent rest breaks. .RIP CURRENT IMPACT... Weather and ocean conditions will lead to a moderate threat for dangerous rip currents at area beaches today. .RIVER FLOOD IMPACT... The Saint Johns River above Lake Harney, near Geneva, and at Astor both remain at or near Minor Flood Stage. A River Flood Warning remains in effect for these areas. The Saint Johns River near Sanford and Deland remain at or above Action Stage. While some slight changes in stage heights are forecast, river levels are not expected to significantly rise or fall through this weekend. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Scattered to numerous afternoon and evening showers and thunderstorms are expected into early next week. The main storm threats will be frequent lightning strikes, gusty winds and torrential downpours producing urban, river, and poor drainage flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Negron
In the hours before
Special weather statement, Jul 20, 11:18 AM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1118 AM EDT FRI JUL 20 2018
FLZ045-046-201600-
Orange FL-Seminole FL-
1118 AM EDT FRI JUL 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEMINOLE AND
SOUTHEASTERN ORANGE COUNTIES UNTIL NOON EDT...
At 1117 AM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Casselberry to near Lake Hart. Movement was
northeast at 30 to 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Altamonte Springs, Oviedo, Winter Springs and Winter Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2867 8141 2879 8107 2874 8106 2872 8104
2871 8104 2869 8102 2868 8102 2867 8101
2864 8100 2863 8101 2863 8100 2845 8092
2835 8124
TIME...MOT...LOC 1517Z 217DEG 32KT 2865 8132 2841 8120
KNSpecial weather statement, Jul 20, 11:43 AM EDT, 46 minutes before
Special Weather Statement National Weather Service Melbourne FL 1143 AM EDT FRI JUL 20 2018 FLZ041-045-046-141-147-201630- Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL- Inland Volusia FL- 1143 AM EDT FRI JUL 20 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEMINOLE...NORTHERN BREVARD...SOUTHEASTERN ORANGE AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 1230 PM EDT... At 1142 AM EDT, Doppler radar was tracking a strong thunderstorm near Osteen, or near Sanford, moving east at 40 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Deltona, Port Orange, Sanford, Titusville and Oviedo. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2912 8093 2857 8056 2841 8100 2890 8136 TIME...MOT...LOC 1542Z 247DEG 37KT 2880 8119 KN
Local storm report, Jul 20, 11:45 AM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1145 AM EDT FRI JUL 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 AM TSTM WND GST SANFORD AIRPORT 28.78N 81.24W
07/20/2018 M43 MPH SEMINOLE FL ASOS
MEASURED GUST OF 43 MPH/37 KT FROM THE SW AT THE SFB
ASOS.
&&
JCLocal storm report, Jul 20, 12:21 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1221 PM EDT FRI JUL 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM TSTM WND GST 4 NW HAULOVER CANAL 28.78N 80.80W
07/20/2018 M47 MPH Brevard FL OTHER FEDERAL
USAF WIND TOWER 421 MEASURED A WIND GUST OF 47 MPH/41 KT
FROM THE WSW.
&&
JCLocal storm report, Jul 20, 12:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
National Weather Service Melbourne FL
1224 PM EDT FRI JUL 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 PM TSTM WND GST 4 NW HAULOVER CANAL 28.78N 80.80W
07/20/2018 M51.00 MPH Brevard FL OTHER FEDERAL
UPDATED FOR HIGHER GUST. USAF WIND TOWER 421 MEASURED A
WIND GUST OF 51 MPH/44 KT FROM THE WEST.
&&
JCSpecial weather statement, Jul 20, 12:29 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1229 PM EDT FRI JUL 20 2018
FLZ141-147-201645-
Coastal Volusia FL-Northern Brevard County FL-
1229 PM EDT FRI JUL 20 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BREVARD AND
NORTHEASTERN VOLUSIA COUNTIES UNTIL 1245 PM EDT...
At 1228 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Daytona Beach to near Merritt Island Wildlife
Refuge. Movement was east at 20 to 25 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Daytona Beach, Port Orange, Titusville, New Smyrna Beach and
Edgewater.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2909 8090 2867 8059 2844 8050 2842 8053
2840 8070 2926 8114 2926 8099
TIME...MOT...LOC 1628Z 266DEG 17KT 2920 8104 2860 8067
KNThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 10:31 AM EDT | Special Weather Statement | MLB | Orange | 44 min |
| Jul 20, 11:18 AM EDT | Special Weather Statement | MLB | Orange, Seminole | 42 min |
| Jul 20, 11:42 AM EDT | Special Marine Warning | MLB | 2 hr | |
| Jul 20, 11:43 AM EDT | Special Weather Statement | MLB | Seminole | 47 min |
Nearby
Special Weather Statements in Florida, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.